Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 20, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 24, 2005, 10:17 PM CDT for Webb County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2005, 10:17 PM CDT (03:17 UTC)
- Expired
- Apr 24, 2005, 11:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:40 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 24, 9:40 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 940 PM CDT SUN APR 24 2005 .UPDATE...STRENGTHENING DYNAMICS ARE WINNING OUT THIS EVENING AND CONVECTION HAS INCREASED OVER THE RIO GRANDE. WILL UPDATE TO RAISE POPS TAPERED FROM HIGH END CHANCE OUT WEST TO SLIGHT CHANCE ALONG THE COAST AS THE BEST INSTABILITY REMAINS OVER THE RIO GRANDE PLAINS. 94 && .PREVIOUS DISCUSSION... .UPDATE...CONVECTION OVER MEXICO IS HAVING A HARD TIME MAKING IT ACROSS THE BORDER AS IT MOVES INTO DRIER...MORE STABLE AIR. 00Z CRP SOUNDING SHOWS ATMOSPHERIC MOISTURE CONTENT INCREASING THROUGHOUT THE COLUMN BUT STRONG CAPPING INVERSION BETWEEN H85 AND H7. MID-LEVEL SHORTWAVE MOVING ACROSS NORTHERN MEXICO MAY BE ABLE TO SUSTAIN SOME ELEVATED THUNDER THIS EVENING ACROSS THE FAR WESTERN COUNTIES BUT WILL REMOVE MENTION OF THIS ACROSS THE REMAINDER OF THE AREA AND WILL LEAN TOWARDS SHOWERS FOR THE REST OF THE NIGHT. FAIRLY DRY PROFILE BELOW H85 WILL MAKE IT A BIT MORE DIFFICULT FOR THIS PRECIP TO REACH THE GROUND WITH SOME EVAPORATION LIKELY...SO DO NOT EXPECT MORE THAN SOME LIGHT SHOWERS ACROSS THE EAST. HAVE LOWERED MIN TEMPS A FEW DEGREES ACROSS THE INLAND COASTAL PLAINS OVERNIGHT WHERE DRY CONDITIONS...LIGHT WINDS AND PARTLY CLOUDY SKIES WILL ALLOW TEMPS TO COOL INTO THE UPPER 50S TO NEAR 60. WILL NOT CHANGE FORECAST FOR TOMORROW AT THIS POINT AS INCREASING MOISTURE AND DYNAMICS WILL LEAD TO BETTER PRECIP CHANCES THROUGH TOMORROW EVENING. SLIGHT RISK CLIPS THE NORTHEAST COUNTIES TOMORROW AND SUSPECT THAT THIS AREA MAY BE ON THE TAIL END OF ANY SYSTEM THAT DOES DEVELOP. && .MARINE...WINDS WILL GENERALLY REMAIN BELOW CAUTION CRITERIA OVERNIGHT ALTHOUGH MAY SEE SLIGHT STRENGTHENING OF THE LLJ PUSH THE GULF WATERS INTO LOW-END SCEC CONDITIONS FOR A PERIOD. WINDS WILL INCREASE ON MONDAY AS GRADIENT TIGHTENS. THIS WILL LEAD TO SMALL CRAFT ADVISORY CONDITIONS BY THE AFTERNOON. && .AVIATION...ISOLATED CONVECTION ACROSS THE SIERRA MADRE IS EXPECTED TO WEAKEN AS IT PUSHES TWDS LAREDO. HOWEVER...A BRIEF SHRA OR GUSTY WIND MAY OCCUR BY MIDNIGHT NEAR LAREDO. STRATUS WL DEVELOP DURING THE MORNING HOURS ON MON ACROSS MUCH OF THE CWA. CEILINGS WL BE MAINLY RIGHT NEAR THE UPPER LIMIT OF MVFR. MAY SEE A FEW SPRINKLES OR VERY LIGHT SHRAS ACROSS THE ERN AREAS ON MON MORNING. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 63 85 65 85 62 / 10 20 05 00 00 VICTORIA 56 82 61 85 58 / 10 40 20 00 00 LAREDO 64 93 67 91 65 / 30 20 05 00 00 ALICE 60 89 65 88 61 / 10 20 05 00 00 ROCKPORT 65 80 66 79 63 / 10 30 20 00 00 COTULLA 58 89 61 88 56 / 20 20 05 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 94/MJ...UPDATE/MARINE 80/MB...AVIATION/MESO
Hazardous weather outlook, Apr 24, 6:00 AM CDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT SUN APR 24 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241700- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 600 AM CDT SUN APR 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY DURING THE DAY ON MONDAY OVER THE VICTORIA AREA...WITH A STORM OR TWO BECOMING STRONG TO SEVERE OVER THE VICTORIA AREA. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON MONDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JD/GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:06 AM CDT | Special Marine Warning | CRP | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.